Alert archive / California / Coastal Flood Statements in 2008
Coastal Flood Statement 1, NWS San Diego, CA
NWS San Diego, CA issued this coastal flood statement at Feb 22, 2008, 12:55 PM PST for San Diego County, California. It took effect at Feb 24, 2008, 6:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 22, 2008, 12:55 PM PST (20:55 UTC)
- In effect from
- Feb 24, 2008, 6:00 PM PST
- Expired
- Feb 24, 2008, 12:45 PM PST
- In force
- Issued by
- NWS San Diego, CA
County San Diego County, CA
The radar
The San Diego radar (KNKX), 28 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 8.9 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 668 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- 199 m²/s²
- 0-3 km storm-relative helicity
- 342 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this coastal flood statement went out at Feb 22, 10:30 AM PST, 2 hours 25 minutes earlier.
Area forecast discussion, Feb 22, 10:30 AM PST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 1030 AM PST FRI FEB 22 2008 .SYNOPSIS...UPPER LEVEL LOW PRESSURE WILL MOVE OUT OF THE AREA THROUGH THIS AFTERNOON WITH DIMINISHING RAIN. THERE WILL BE A BRIEF BREAK BETWEEN SYSTEMS THEN ANOTHER UPPER LOW WILL BRING MORE SHOWERS LATE SATURDAY NIGHT AND SUNDAY. HIGH SURF WILL AFFECT THE COAST SUNDAY AFTERNOON INTO TUESDAY. FAIR AND WARMER NEXT WEEK UNDER HIGH PRESSURE. && .DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO... ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES. .SHORT TERM (TODAY-SUN)... THE MAIN FRONTAL BAND AND ASSOCIATED RAINFALL WAS STEADILY SHIFTING SOUTH AND EAST THIS MORNING AND WILL GRADUALLY EXIT THE AREA THRU EARLY THIS AFTERNOON. IN SAN DIEGO COUNTY SHOWERS WERE LINGERING WITH MODERATE RAINFALL RATES AT TIMES...ENOUGH TO EXTEND THE FLOOD ADVISORY UNTIL 1130 AM PST. LATEST RADAR TRENDS SHOWED THE RAIN DIMINISHING ALMOST TO JULIAN/RAMONA AT 10 AM. HOWEVER WITH A MOIST AIRMASS AND INCREASED WEST-SOUTHWESTERLY WINDS ALOFT EXPECT SOME LIGHT RAIN TO POSSIBLY LINGER INTO THE AFTERNOON/EARLY EVENING ALONG UPSLOPE TERRAIN OF THE MOUNTAINS. SNOW LEVEL RELATIVELY HIGH NEAR 7000 FT. SUBSIDENCE AND A TIGHT WESTERLY PRESSURE GRADIENT BEHIND THE FRONT WILL CAUSE LOCALLY STRONG AND GUSTY WEST WINDS THIS AFTN AND EVE WITH LOCAL GUSTS TO 45-50 MPH IN THE MOUNTAINS AND ADJACENT DESERT SLOPES. HAVE JUST HOISTED A WIND ADVISORY FOR HIGHER MTNS/DESERTS WITH THIS MARGINAL CRITERIA EXPECTED. TONIGHT/SATURDAY A WEAK SHORT WAVE RIDGE WILL BRING A BREAK IN THE PRECIPITATION. RESIDUAL LOW LEVEL MOISTURE AND VARIABLE HIGH CLOUDINESS WILL KEEP SKIES PARTLY CLOUDY. THE NEXT SYSTEM WILL ARRIVE LATE SATURDAY NIGHT AND SUNDAY WITH MORE RAIN. EARLY PROJECTIONS CALL FOR RAINFALL AMOUNTS ABOUT ONE HALF TO ONE INCH IN THE COAST AND VALLEYS AND UP TO 1 TO 2 INCHES IN THE FOOTHILLS AND MOUNTAINS WITH WEST WIND-ORIENTED OROGRAPHIC PRECIP ENHANCEMENTS. THE SNOW LEVEL WILL BE 6500 TO 7000 FEET. THERE SHOULD ALSO BE STRONG WINDS ACROSS THE MOUNTAINS AND DESERTS WITH THE NEXT SYSTEM AND MAY NEED WIND WARNINGS AND ADVISORIES. && .LONG TERM (MON-THU)... UPPER RIDGING AND OFFSHORE FLOW WILL BRING FAIR AND WARMER WEATHER. && .AVIATION... 221630Z...COLD FRONT MOVING TOWARDS THE EAST SOUTHEAST AT 22 KT. BACK EDGE EXTRAPOLATE EAST OF COACHELLA VALLEY AND ANZA BORREGO DESERT BY 1900 UTC. FREEZING LEVEL AROUND 9000 FEET AHEAD OF FRONT LOWERING TO 6500 FEET BEHIND FRONT. AIR MASS SATURATED TO FL120 AHEAD OF FRONT SO MODERATE TO HEAVY MIXED ICING BETWEEN FL070-FL120 MAY BE ENCOUNTERED UNTIL 1800 UTC. ALSO MODERATE TURBULENCE ALONG FRONT. BEHIND FRONT AIR MASS DRYING ABOVE FL050 AS SUBSIDENCE FROM BUILDING RIDGE WORKS ACROSS AREA. HOWEVER SOME MOUNTAIN OBSCUREMENT BELOW FL050 STILL LIKELY THROUGH 0000 UTC DUE TO LINGERING LOW LEVEL MOISTURE. TURBULENCE INCREASING THIS AFTERNOON AND EVENING AS WEST TO NORTHWEST WINDS INCREASE TO 40-55 KT IN THE FL050-FL100 LAYER AND SUBSIDENCE INVERSION BUILDS BETWEEN FL100 AND FL120. THIS SHOULD PRODUCE IDEAL CONDITIONS FOR TRAPPING AND PROPAGATING MOUNTAIN WAVE ACTION WELL DOWN STREAM. EXPECT OCCASIONAL SEVERE TURBULENCE OVER MOUNTAINS AND DESERTS FROM 2100-0900 UTC BELOW FL120. && .MARINE... SOUTH WINDS SHOULD BE SHIFTING QUICKLY TO WEST NOW THAT THE FRONT IS ALMOST ONSHORE. EXTENDED SMALL CRAFT ADVISORY UNTIL 2 PM TO ACCOUNT FOR LINGERING ROUGH AND CONFUSED SEAS...AS WELL AS WIND GUSTS TO 30 KT OVER OUTER WATERS THIS AFTERNOON AS PRESSURE GRADIENTS INCREASE. CURRENT PLAN IS TO DROP SMALL CRAFT ADVISORY WITH AFTERNOON PACKAGE BUT MAY NEED TO EXTEND TO THE EVENING FORECAST PACKAGE IF FREQUENT GUSTS OVER 25 KT ARE OCCURRING. NEXT MARINE THREAT WILL BE THE FRONT COMING INTO THE REGION LATE SATURDAY NIGHT. WINDS LIKELY TO BE JUST AS STRONG WITH THIS FRONT. FOLLOWING THIS THE LARGE WEST SWELL ARRIVES...AND WILL PROBABLY COME IN AS A SWELL FRONT LATE SUNDAY. MODELS FOR PAST FOUR DAYS HAVE CONSISTENTLY BEEN ADVERTISING A SOLID 16 FEET AT 15 SECONDS BEGINNING SUNDAY EVENING AND CONTINUING INTO MONDAY MORNING THEN SLOWLY SUBSIDING TO AROUND 10 FEET MONDAY NIGHT. PLAN TO ISSUE A COASTAL FLOOD WATCH THIS AFTERNOON TO COVER SUNDAY EVENING THROUGH TUESDAY MORNING - THE MAIN THREAT BEING COASTAL EROSION AND DAMAGE TO LOW LYING COASTAL STRUCTURES. MARINERS SHOULD ALSO BE PREPARED TO STAY OUT OR RETURN TO PORT PRIOR TO SUNDAY AFTERNOON AS ENTERING AND EXITING MOST HARBORS AND BAYS WILL LIKELY BE HAZARDOUS. && .SGX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FOR THE SAN BERNARDINO...RIVERSIDE AND SAN DIEGO COUNTY MOUNTAINS AND ADJACENT DESERTS FROM 1 PM THIS AFTERNOON TO 1 AM PST TONIGHT. SEE LAXNPWSGX. SMALL CRAFT ADVISORY FOR THE COASTAL WATERS UNTIL 2 PM PST THIS AFTERNOON. SEE LAXCWFSGX. && PUBLIC...LAVIS AVIATION...BALFOUR
Hazardous weather outlook, Feb 22, 4:00 AM PST, 8 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 AM PST FRI FEB 22 2008 CAZ042-043-048-050-055-056-057-058-060-061-062-230000- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 400 AM PST FRI FEB 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT. UPPER LEVEL LOW PRESSURE WILL CAUSE SHOWERS TODAY WITH SNOW AT THE HIGHER ELEVATIONS. LOCAL STRONG GUSTY WINDS...MAINLY IN THE MOUNTAINS. DENSE FOG IN THE MOUNTAINS. A SNOW AND BLOWING SNOW ADVISORY IN EFFECT FOR THE SAN BERNARDINO MOUNTAINS. A SMALL CRAFT ADVISORY IS IN EFFECT. .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY. ANOTHER LOW PRESSURE SYSTEMS WILL BRING SHOWERS SUNDAY. THERE WILL ALSO BE LOCAL STRONG GUSTY WINDS...MAINLY IN THE MOUNTAINS AND DESERTS. LARGE SURF AT THE BEACHES SUNDAY AFTERNOON THROUGH TUESDAY. STRONG RIP CURRENTS...BEACH EROSION AND MINOR COASTAL FLOODING POSSIBLE. .SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. DA
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 9:05 AM PST | Wind Advisory | SGX | Riverside, San Bernardino, San Diego | 16 hr |
| Feb 22, 2:45 PM PST | High Wind Watch | SGX | Riverside, San Bernardino, San Diego | 37 hr |
Nearby
Coastal Flood Statements in California, 2008Every coastal flood statement in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.